Alert archive / Texas / Severe Thunderstorm Warnings in 2009

Severe Thunderstorm Warning 72, NWS Fort Worth, TX

April 11, 2009Parker County, Texas

NWS Fort Worth, TX issued this severe thunderstorm warning at Apr 11, 2009, 7:03 PM CDT for Parker County, Texas. It was in force for 26 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Apr 11, 2009, 7:03 PM CDT (00:03 UTC)
Expired
Apr 11, 2009, 7:29 PM CDT
In force
26 min
Issued by
NWS Fort Worth, TX
Area
Storm-based polygon

County Parker County, TX

The radar

The Dallas/Ft Worth radar (KFWS), 52 km from the middle of the area, began a volume at 00:06 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Fort Worth, TX (KFWD), launched 00:00Z, 0.1 hours before the alert went out and 48 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Fort Worth, TX at 00:00Z on 2009-04-12Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Fort Worth, TX at 00:00Z on 2009-04-12The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 158 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1736 m above ground
0-6 km bulk shear
47 kt
0-1 km storm-relative helicity
158 m²/s²
0-3 km storm-relative helicity
304 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.9

Open this sounding in Storm Lab

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Fort Worth, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 11, 6:58 PM CDT, 5 minutes earlier.

Area forecast discussion, Apr 11, 6:58 PM CDT, 5 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE FORT WORTH TX
658 PM CDT SAT APR 11 2009

.UPDATE...
OVERALL FORECAST ON TRACK. ISOLATED TO SCATTERED STORMS WILL
CONTINUE TO DEVELOP THROUGHOUT THE EVENING. MORE WIDESPREAD
SHOWERS AND THUNDERSTORMS WILL APPROACH WESTERN NORTH TEXAS AFTER
MIDNIGHT AND OVERSPREAD THE REGION DURING THE NIGHT.
SHOWERS/STORMS SHOULD LINGER AREA WIDE SUNDAY MORNING...BEFORE
TAPERING OFF FROM WEST TO EAST SUNDAY AFTERNOON.

HAVE INCREASED POPS TO 100 PERCENT ACROSS THE WESTERN HALF OF OUR
AREA FROM 06Z TO 12Z. OTHERWISE...JUST A FEW ADJUSTMENTS TO HOURLY
TEMPS AND DEWPOINTS. UPDATES OUT SHORTLY.

SCHULTZ

&&

.SHORT TERM...
TONIGHT THROUGH SUNDAY NIGHT...
SURFACE RIDGING CONTINUES OVER NORTH TEXAS...WITH EASTERLY WINDS
10-15 KT. POTENT UPPER LOW EVIDENT IN SATELLITE IMAGERY MOVING ENE
OVER THE DESERT SOUTHWEST. IN ADVANCE OF THIS SYSTEM...SHRA/TSRA
DEVELOPING OVER THE PANHANDLE AND LOW ROLLING PLAINS.

AS UPPER SYSTEM APPROACHES...WARM/MOIST ADVECTION REGIME OVER COOL
SURFACE LAYER SHOULD RESULT IN EXPANSION OF SHRA/TSRA OVER THE
CWA THIS EVENING. MUCAPE VALUES OF 500-1000 J/KG...STRONGEST OVER
OUR SOUTHERN COUNTIES...AND STRONG DEEP-LAYER SHEAR SUGGEST A FEW
SEVERE STORMS WITH HAIL WILL BE POSSIBLE...ESPECIALLY LATE TONIGHT
AS INFLUENCE OF UPPER SYSTEM SPREADS ACROSS AREA. MEANWHILE...STORMS
WHICH DEVELOP OVER WEST TX SHOULD APROACH OUR WESTERN CWA BY LATE
NIGHT AS WELL.

UPPER IMPULSE/SURFACE BOUNDARY TO SWING THROUGH NORTH TX SUNDAY. 12Z
GUIDANCE BRINGS 60-65 DEWPOINTS FROM THE I-20 CORRIDOR TO OUR
SOUTHERN COUNTIES. SURFACE-BASED CAPE OF 1500 J/KG AHEAD OF
BOUNDARY...STRONG DEEP-LAYER AND LOW-LEVEL SHEAR WILL CREATE AN
ENVIRONMENT FAVORABLE FOR SUPERCELLS. ONE MITIGATING FACTOR WILL BE
THE AMOUNT AND EXTENT OF OVERNIGHT SHRA/TSRA...WE WILL HAVE TO
SEE HOW THIS EVOLVES. PWAT VALUES OF 1.25-1.5 INCHES ACROSS AREA
SUGGEST A SHORT-LIVED HEAVY RAIN THREAT AS WELL.

LINGERING SURFACE MOISTURE AND COLD MID-UPPER LEVEL TEMPS MAY LEAD
TO A SECONDARY STORM THREAT NORTH/NORTHWEST OF THE METROPLEX
SUNDAY AFTN/EVE. HAIL WOULD BE POSSIBLE GIVEN THE COLD TEMPS NEAR
THE UPPER SYSTEM. SYSTEM SHOULD MOVE EAST SUNDAY NIGHT BRINGING
MORE STABLE AIR AND NW SURFACE WINDS.

&&

.LONG TERM...
MONDAY THROUGH SATURDAY...
TUESDAY-WEDNESDAY SHOULD BE FAIRLY QUIET AS SURFACE RIDGING BUILDS
IN...THEN MOVES EAST AS NEXT SYSTEM APPROACHES. GFS STILL MORE
PROGRESSIVE WITH LATE-WEEK SYSTEM BUT NOW A BIT MORE IN LINE WITH
ECMWF/UKMET. DRYLINE TO SET UP NEAR WESTERN CWA BOUNDARY THU-FRI
WITH FRONT POSSIBLY MOVING INTO CWA NEXT SATURDAY. WITH
CONSIDERABLE INTER-MODEL AND RUN-TO-RUN DISCREPANCIES...WILL CARRY
LOWER POPS THROUGH THE PERIOD AND REFINE DETAILS AS EVENT
APPROACHES.

..06..

&&

.PRELIMINARY POINT TEMPS/POPS...
DALLAS-FT. WORTH, TX  55  71  53  67  48 / 100  80  10   5   5
WACO, TX              57  75  52  72  49 /  90  80  10   5   5
PARIS, TX             52  64  50  64  46 /  80  90  30   5   5
DENTON, TX            54  71  49  66  45 / 100  80  20   5   5
MCKINNEY, TX          55  68  51  65  44 /  90  90  20   5   5
DALLAS, TX            56  70  54  67  48 / 100  80  10   5   5
TERRELL, TX           56  69  52  68  47 /  90  90  10   5   5
CORSICANA, TX         57  72  54  69  48 /  80  90  10   5   5
TEMPLE, TX            57  77  53  75  46 /  90  80  10   5   0

&&

.FWD WATCHES/WARNINGS/ADVISORIES...
NONE.

&&
Hazardous weather outlook, Apr 11, 3:22 PM CDT, 3 hours 41 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE FORT WORTH TX
322 PM CDT SAT APR 11 2009

TXZ091>095-100>107-115>123-129>135-141>148-156>162-174-175-121145-
MONTAGUE-COOKE-GRAYSON-FANNIN-LAMAR-YOUNG-JACK-WISE-DENTON-COLLIN-
HUNT-DELTA-HOPKINS-STEPHENS-PALO PINTO-PARKER-TARRANT-DALLAS-
ROCKWALL-KAUFMAN-VAN ZANDT-RAINS-EASTLAND-ERATH-HOOD-SOMERVELL-
JOHNSON-ELLIS-HENDERSON-COMANCHE-MILLS-HAMILTON-BOSQUE-HILL-NAVARRO-
FREESTONE-ANDERSON-LAMPASAS-CORYELL-BELL-MCLENNAN-FALLS-LIMESTONE-
LEON-MILAM-ROBERTSON-
322 PM CDT SAT APR 11 2009

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH TEXAS.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

THUNDERSTORMS WILL DEVELOP AND BECOME WIDESPREAD LATE TONIGHT AS
A STRONG UPPER LEVEL STORM SYSTEM APPROACHES THE AREA. SOME OF
THESE STORMS COULD BECOME SEVERE WITH LARGE HAIL THE PRIMARY THREAT. IN
ADDITION... LOCALLY HEAVY RAINFALL WILL BE POSSIBLE ACROSS NORTH
TEXAS LATE TONIGHT WITH AMOUNTS OF 1 TO 2 INCHES WILL BE POSSIBLE
THROUGH EARLY SUNDAY...WITH LOCALIZED HIGHER AMOUNTS POSSIBLE.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH SATURDAY.

THUNDERSTORMS WILL BE ONGOING SUNDAY MORNING ACROSS MOST OF NORTH
TEXAS AND WILL END FROM WEST TO EAST DURING THE DAY. SOME SEVERE
THUNDERSTORMS WILL REMAIN POSSIBLE SUNDAY WITH LARGE HAIL AND
STRONG WINDS BEING THE MAIN THREATS. LOCALLY HEAVY RAINFALL AND
FLOODING OF LOW LYING AREAS WILL BE POSSIBLE.

THERE IS A CHANCE OF THUNDERSTORMS ACROSS ALL OF NORTH TEXAS
THURSDAY THROUGH SATURDAY. SEVERE THUNDERSTORMS WILL BE POSSIBLE.

.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION WILL LIKELY BE NEEDED TONIGHT AND SUNDAY.

07/BB

In the hours before

Special weather statement, Apr 11, 6:43 PM CDT, 20 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE FORT WORTH TX
643 PM CDT SAT APR 11 2009

TXZ116-117-131-120015-
PALO PINTO TX-PARKER TX-HOOD TX-
643 PM CDT SAT APR 11 2009

...SIGNIFICANT WEATHER ADVISORY FOR...
  NORTHERN HOOD COUNTY
  SOUTHEASTERN PALO PINTO COUNTY
  PARKER COUNTY

AT 643 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
STRONG THUNDERSTORM 15 MILES SOUTH OF MINERAL WELLS...MOVING
NORTHEAST AT 35 MPH.

CITIES IN THE PATH OF THIS STORM INCLUDE ANNETTA...COOL...GRANBURY...
HUDSON OAKS...LIPAN...MINERAL WELLS...OAK TRAIL SHORES...
WEATHERFORD...WILLOW PARK AND MINERAL WELLS STATE PARK.

PEA-SIZED HAIL AND WIND GUSTS TO 40 MPH CAN BE EXPECTED FROM THIS
STORM.

LAT...LON 3295 9804 3279 9758 3238 9773 3249 9805
      3252 9807 3252 9814 3256 9829
TIME...MOT...LOC 2343Z 203DEG 28KT 3262 9815
Special weather statement, Apr 11, 7:00 PM CDT, 3 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE FORT WORTH TX
700 PM CDT SAT APR 11 2009

TXZ117-120030-
PARKER TX-
700 PM CDT SAT APR 11 2009

...SIGNIFICANT WEATHER ADVISORY FOR...
  PARKER COUNTY

AT 700 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
STRONG THUNDERSTORM 7 MILES SOUTH OF WEATHERFORD...MOVING NORTHEAST
AT 45 MPH.

CITIES IN THE PATH OF THIS STORM INCLUDE ALEDO...ANNETTA...COOL...
HUDSON OAKS...RENO...SPRINGTOWN...WEATHERFORD...WILLOW PARK...
POOLVILLE AND MINERAL WELLS STATE PARK.

PEA TO HALF INCH SIZED HAIL AND WIND GUSTS TO 40 MPH CAN BE EXPECTED
FROM THIS STORM.

IF THIS STORM CONTINUES ON ITS PRESENT COURSE...A SEVERE WEATHER
WARNING MAY BE NEEDED.

LAT...LON 3300 9801 3298 9757 3297 9756 3294 9756
      3282 9754 3256 9767 3258 9775 3269 9806
      3291 9806
TIME...MOT...LOC 0000Z 205DEG 40KT 3268 9773

The office that day

Everything else NWS Fort Worth, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 11, 7:00 PM CDTSpecial Weather StatementFWDParker30 min
Apr 11, 7:19 PM CDTSevere Thunderstorm WarningFWDTarrant, Wise26 min
Apr 11, 7:52 PM CDTSpecial Weather StatementFWDDallas38 min
Apr 11, 10:16 PM CDTSpecial Weather StatementFWDFannin29 min
Apr 11, 10:21 PM CDTSevere Thunderstorm WarningFWDFannin, Lamar24 min
Apr 11, 11:18 PM CDTSpecial Weather StatementFWDLamar27 min
Apr 12, 2:59 AM CDTSpecial Weather StatementFWDEastland31 min
Apr 12, 3:25 AM CDTSpecial Weather StatementFWDComanche, Erath35 min
Apr 12, 5:15 AM CDTAreal Flood AdvisoryFWDTarrant2 hr
Apr 12, 5:18 AM CDTAreal Flood AdvisoryFWDTarrant117 min
Apr 12, 5:39 AM CDTAreal Flood AdvisoryFWDDallas, Ellis3 hr
Apr 12, 6:44 AM CDTSpecial Weather StatementFWDKaufman31 min
Apr 12, 7:21 AM CDTSpecial Weather StatementFWDAnderson, Freestone24 min
Apr 12, 7:43 AM CDTRiver Flood WarningFWDDallas9 hr
Apr 12, 8:03 AM CDTSpecial Weather StatementFWDAnderson, Henderson27 min
Apr 12, 8:38 AM CDTSpecial Weather StatementFWDAnderson37 min
Apr 12, 4:36 PM CDTSpecial Weather StatementFWDWise24 min
Apr 12, 4:39 PM CDTSpecial Weather StatementFWDWise36 min
Apr 12, 4:44 PM CDTSevere Thunderstorm WarningFWDJack, Parker, Tarrant, Wise61 min
Apr 12, 5:50 PM CDTSpecial Weather StatementFWDDenton25 min
Apr 12, 6:08 PM CDTSevere Thunderstorm WarningFWDMontague52 min
Apr 12, 6:31 PM CDTSevere Thunderstorm WarningFWDMontague59 min

Nearby

Severe Thunderstorm Warnings in Texas, 2009Every severe thunderstorm warning in 2009

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.